• NinjaMama NinjaMama
    July 15, 2009
    Should I be concerned about low pulse?
    NinjaMama NinjaMama
    July 15, 2009

    I am a 43 yr old woman recently diagnosed with hypertension. Dr has prescribed Lisinopril 20 mg with a diuretic 25 mg 1x day (taken at 8:00 pm). After taking the medication for less than a week, my bp is 137/88 with pulse rate of 55. Although, my Dr feels I need to give the medication a couple of weeks, I am concerned about the side effects. Along with classic migraine symptoms I am experiencing dizziness, cough, burning in chest (only in the morning), fatigue. All with minimal amount of exertion.

     

    Are my concerns without merit? Recent heart, cholesterol and diabetes screenings were good. I must mention that I am going thru menopause.

     

    What questions should I be asking my doctor? My nurse at work is concerned about the low pulse.

    READ MORE

FROM OUR EXPERTS

  • Lisa Nelson
    Health Pro
    July 16, 2009
    Lisa Nelson
    Health Pro
    July 16, 2009

    Hi NinjaMama,

     

    The symptoms you're experiencing do warrant concern/monitoring.  If after waiting the period of time your physician would like and the symptoms do not improve I would discuss different treatment options with your physician.

     

    As far as your low heart rate.  The typical adult heart rate is ~70 beats per minute, but a range of 50-100 beats per minute can be considered normal depending on the individual.  Again, I recommend discussing your concerns with your physician and monitoring..

     

    All the best,

    Lisa Nelson RD

    7 Natural Ways to Lower Blood Pressure


FROM OUR COMMUNITY

You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.